Università di Pisa
Sistema bibliotecario di ateneo

Nonabelian Monopoles and the Vortices that Confine Them

Auzzi, Roberto and Bolognesi, Stefano and Evslin, Jarah and Konishi, Kenichi (2004) Nonabelian Monopoles and the Vortices that Confine Them. Nuclear Physics B, 686 (1-2). pp. 119-134. ISSN 1873-1562

Full text not available from this repository.


Nonabelian magnetic monopoles of Goddard-Nuyts-Olive-Weinberg type have recently been shown to appear as the dominant infrared degrees of freedom in a class of softly broken ${\cal N}=2$ supersymmetric gauge theories in which the gauge group $G$ is broken to various nonabelian subgroups $H $ by an adjoint Higgs VEV. When the low-energy gauge group $H$ is further broken completely by e.g. squark VEVs, the monopoles representing $\pi_2(G/H)$ are confined by the nonabelian vortices arising from the breaking of $H$, discussed recently (hep-th/0307278). By considering the system with $G=SU(N+1)$, $ H = {SU(N) \times U(1) {\o}{\mathbb Z}_N}$, as an example, we show that the total magnetic flux of the minimal monopole agrees precisely with the total magnetic flux flowing along the single minimal vortex. The possibility for such an analysis reflects the presence of free parameters in the theory - the bare quark mass $m$ and the adjoint mass $\mu$ - such that for $m \gg \mu$ the topologically nontrivial solutions of vortices and of unconfined monopoles exist at distinct energy scales.

Item Type: Article
Additional Information: Imported from arXiv
Subjects: Area02 - Scienze fisiche > FIS/02 - Fisica teorica, modelli e metodi matematici
Depositing User: dott.ssa Sandra Faita
Date Deposited: 04 Feb 2014 15:52
Last Modified: 04 Feb 2014 15:52
URI: http://eprints.adm.unipi.it/id/eprint/1684

Repository staff only actions

View Item